MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 2MMX4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100204-30
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.(b)(6).Complaint conclusion: as reported by the field, during a percutaneous intracranial aneurysm embolization and during the use of a 2mmx4cm deltapaq cere coil (cdf10020430, s13691), the introducer was damaged, and the coil exposed.It was reported that the coil couldn't advance within the introducer.The physician pushed the delivery wire, then introducer broke and the coil run outside of the introducer.Therefore, the coil didn't arrive at the y-connector.The device was not used in the patient.There was no patient injury reported.Additional information received clarified that the introducer ruptured.No additional information is available.One non-sterile unit deltapaq cere 2mmx4cm was received inside of a pouch.The received device was visually inspected, the dpu was found several kinked and protruded from the introducer.The introducer was found in good conditions.Then a microscopic analysis was performed, and the embolic coil was found stretched and protruding from the introducer.No other damages were observed.A manufacturing record evaluation was performed for the finished device s13691 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed as the dpu and the embolic coil were found protruding from the introducer.The complaint reported by the customer ¿coil - impeded-in introducer¿ was confirmed since the embolic coil was not able to move through the introducer, however the stretched condition noted on it may have contributed to an impediment.The stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu also instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a percutaneous intracranial aneurysm embolization and during the use of a 2mmx4cm deltapaq cere coil (cdf10020430, s13691), the introducer was damaged, and the coil exposed.It was reported that the coil couldn't advance within the introducer.The physician pushed the delivery wire, then introducer broke and the coil run outside of the introducer.Therefore, the coil didn't arrive at the y-connector.The device was not used in the patient.There was no patient injury reported.Additional information received clarified that the introducer ruptured.No additional information is available.Based on the device analysis, the embolic coil was noted stretched.

Brand Name
DELTAPAQ CERE 2MMX4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10065109
Report Number3008114965-2020-00171
Device Sequence Number10956771
Product Code HCG
UDI-Device Identifier00878528007081
UDI-Public00878528007081
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberCDF100204-30
Device Catalogue NumberCDF10020430
Device Lot NumberS13691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR